PDA

View Full Version : Pulled hamstring: Biceps Femoris



Bluetree
11-19-2006, 05:57 PM
Drat... I pulled a hamstring muscle three weeks ago and its driving me C-R-A-Z-Y!

More specially, I injured my biceps femoris on a 5-mile training run and it's seriously affected my time on the bike, including throwing my hip all out of whack. My coach (who's also my chiro) has been working on it but he's away in Australia for the tri championships right now.

The painful inflammation has gone after the initial period of healing, but since then progress seemed to have slowed way down. I'm stuck with a nagging soreness and leg-weakness that doesn't seem to get better. I have been limiting my rides to an hour a day (easy spins) and stopped running altogther. This morning, I started out my ride feeling great, but then the soreness came back about 30 minutes into the ride. I had to ice it down afterwards and now its stiffened up again.

I have a sprint tri coming up on December 10 and have to decide whether to cancel the race; stop all activity until just before the race; or keep going nice and slow and hope the soreness disappears.

Has anyone dealt with this? If so, how long is the recovery time?

roserambouillet
12-04-2006, 02:18 PM
I sympathize with you. I have had this twice and both times it took several weeks to get over it. I found my knee/leg felt particularly weak when I was getting up off the floor or rising from a kneeling or squat position. It didn't seem to bother me while cycling too much though. I'm not a big proponent of antiinflammatories but my physiotherapist recommended a course of anti-inflammatories (Advil) when the other treatment, namely ice, ultrasound, and reduced activity didn't work. Basically 2 pills taken 3 times per day for 5-6 days to reach the "therapeutic dose". By the end of the 6 days I had no problems whatsoever. The Advil cleared up the inflammation that didn't seem to subside simply by icing and reducing activity levels. Taking the occasional Advil didn't help at all. Be cautious, though, with the antiinflammatories as they can cause stomach problems.